Fold maps on 4-manifolds

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We give a complete characterization of those closed orientable 4-manifolds which admit smooth maps into R3 with only fold singularities. We also clarify the relationship between the existence problem of fold maps and that of linearly independent vector fields on manifolds.

Original languageEnglish
Pages (from-to)627-647
Number of pages21
JournalCommentarii Mathematici Helvetici
Volume78
Issue number3
DOIs
Publication statusPublished - Sep 1 2003

Fingerprint

4-manifold
Fold
Vector Field
Linearly
Singularity
Closed
Relationships

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Fold maps on 4-manifolds. / Saeki, Osamu.

In: Commentarii Mathematici Helvetici, Vol. 78, No. 3, 01.09.2003, p. 627-647.

Research output: Contribution to journalArticle

Saeki, Osamu. / Fold maps on 4-manifolds. In: Commentarii Mathematici Helvetici. 2003 ; Vol. 78, No. 3. pp. 627-647.
@article{668b338e334046859ebb827c25e0ec26,
title = "Fold maps on 4-manifolds",
abstract = "We give a complete characterization of those closed orientable 4-manifolds which admit smooth maps into R3 with only fold singularities. We also clarify the relationship between the existence problem of fold maps and that of linearly independent vector fields on manifolds.",
author = "Osamu Saeki",
year = "2003",
month = "9",
day = "1",
doi = "10.1007/s00014-003-0758-9",
language = "English",
volume = "78",
pages = "627--647",
journal = "Commentarii Mathematici Helvetici",
issn = "0010-2571",
publisher = "European Mathematical Society Publishing House",
number = "3",

}

TY - JOUR

T1 - Fold maps on 4-manifolds

AU - Saeki, Osamu

PY - 2003/9/1

Y1 - 2003/9/1

N2 - We give a complete characterization of those closed orientable 4-manifolds which admit smooth maps into R3 with only fold singularities. We also clarify the relationship between the existence problem of fold maps and that of linearly independent vector fields on manifolds.

AB - We give a complete characterization of those closed orientable 4-manifolds which admit smooth maps into R3 with only fold singularities. We also clarify the relationship between the existence problem of fold maps and that of linearly independent vector fields on manifolds.

UR - http://www.scopus.com/inward/record.url?scp=0041974885&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0041974885&partnerID=8YFLogxK

U2 - 10.1007/s00014-003-0758-9

DO - 10.1007/s00014-003-0758-9

M3 - Article

VL - 78

SP - 627

EP - 647

JO - Commentarii Mathematici Helvetici

JF - Commentarii Mathematici Helvetici

SN - 0010-2571

IS - 3

ER -